Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 226, NWS Indianapolis, IN

August 16, 20125 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2012, 5:29 PM EDT for 5 counties in Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 5:29 PM EDT (21:29 UTC)
Expired
Aug 16, 2012, 6:15 PM EDT
In force
46 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Clay County, IN, Greene County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN

What was reported inside it

TimeReportWhereRemark
Aug 16, 5:30 PM EDTTSTM WND GST 51Terre Haute, IN
Aug 16, 6:03 PM EDTHAIL 0.54 S Brazil, INSTATE POLICE REPORTS HAIL AT MILE MARKER 23 ON I-70
Aug 16, 6:07 PM EDTTSTM WND GST 60Paxton, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 4:27 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS53 KIND 162129
SVRIND
INC021-055-119-153-167-162215-
/O.NEW.KIND.SV.W.0226.120816T2129Z-120816T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  SOUTHWESTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
  SULLIVAN COUNTY IN SOUTHWEST INDIANA...
  VIGO COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 615 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM CLARKSVILLE TO 6 MILES
  SOUTH OF MARSHALL TO ANNAPOLIS TO 6 MILES WEST OF EATON...AND      
  MOVING EAST AT 50 MPH. AN ADDITIONAL INTENSE THUNDERSTORM WAS      
  LOCATED NEAR TERRE HAUTE AND IS CAPABLE OF LARGE HAIL.

* LOCATIONS IMPACTED INCLUDE...
  TERRE HAUTE...
  SULLIVAN...
  LINTON...
  PRAIRIE CREEK...
  FAIRBANKS...
  GRAYSVILLE...
  PRAIRIETON...
  WEST TERRE HAUTE...
  MEROM...
  TURTLE CREEK RESERVOIR...
  PIMENTO...
  FARMERSBURG...
  INDIANA STATE UNIVERSITY...
  SHELBURN...
  NORTH TERRE HAUTE...
  HYMERA...
  RILEY...
  SEELYVILLE...
  COALMONT...
  PAXTON...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS CENTRAL 
ILLINOIS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 8758 3931 8762 3936 8754 3956 8752
      3950 8702 3921 8698 3907 8704 3895 8719
      3898 8758 3906 8758 3908 8762 3910 8762
      3911 8766 3912 8764 3914 8766
TIME...MOT...LOC 2127Z 279DEG 45KT 3951 8775 3931 8771
          3917 8775 3909 8789
WIND...HAIL 70MPH 1.00IN

$$

RYAN
1 follow-up statement
799 
WWUS53 KIND 162145
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT THU AUG 16 2012

INC021-055-119-153-167-162215-
/O.CON.KIND.SV.W.0226.000000T0000Z-120816T2215Z/
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
545 PM EDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY...
NORTHWESTERN GREENE...SOUTHWESTERN OWEN...SULLIVAN AND VIGO COUNTIES
UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DENNISON TO 8 MILES NORTHEAST OF
WEST UNION TO HUTSONVILLE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  TERRE HAUTE...SULLIVAN...LINTON...TURTLE CREEK RESERVOIR...INDIANA
  STATE UNIVERSITY...FARMERSBURG...PIMENTO...SHELBURN...RILEY...
  HYMERA...SEELYVILLE...PAXTON...COALMONT...STAUNTON...CORY...
  DUGGER...JASONVILLE...VICKSBURG...SALINE CITY AND PLEASANTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS CENTRAL ILLINOIS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3922 8758 3931 8762 3936 8754 3956 8752
      3950 8702 3921 8698 3907 8704 3895 8719
      3898 8758 3906 8758 3908 8762 3910 8762
      3911 8766 3912 8764 3914 8766
TIME...MOT...LOC 2145Z 279DEG 45KT 3947 8746 3927 8747
          3914 8751 3905 8761
WIND...HAIL 70MPH 1.00IN

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:50 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 16, 4:50 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT THU AUG 16 2012

.UPDATE...

THE SYNOPSIS AND NEAR TERM SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 450 PM EDT THU AUG 16 2012

A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT
RESULTING IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. THEN...HIGH PRESSURE
WILL BUILD IN...IN THE WAKE OF THE FRONT WHICH WILL RESULT IN COOL
AND DRY WEATHER THROUGH EARLY NEXT WEEK. FINALLY...TEMPERATURES ARE
EXPECTED TO MODERATE AND BECOME NEAR NORMAL BY THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 450 PM EDT THU AUG 16 2012

HAD TO UPDATE THE ZONES...HAZARDOUS WEATHER OUTLOOK AND WEATHER
STORY DUE TO SEVERE WATCH 583...THAT IS IN EFFECT UNTIL MIDNIGHT EDT
MAINLY ACROSS THE SOUTHERN HALF OF THE FORECAST AREA.

PREVIOUS DISCUSSION FOLLOWS...

THE MAIN FOCUS ON THE NEAR TERM WILL BE ON THUNDERSTORM COVERAGE
INCLUDING SEVERE POTENTIAL ALONG WITH COLD FRONTAL TIMING.

EARLY THIS AFTERNOON...SURFACE ANALYSIS WAS SHOWING A COLD FRONT
ACROSS NORTHERN ILLINOIS SOUTHWEST TO NORTHWEST ARKANSAS. THE FRONT
WAS MAKING DECENT PROGRESS SOUTHEAST WITH FAST NORTHWEST FLOW AROUND
THE BASE OF AN UPPER LOW ACROSS ONTARIO. AHEAD OF THE FRONT...RADAR
WAS SHOWING A LINE OF STRONG THUNDERSTORMS FROM NORTHEAST INDIANA
AND SOUTHWEST ACROSS OUR CENTRAL COUNTIES. MEANWHILE...THERE WAS A
LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS BEHIND THE MAIN
SQUALL LINE...AND ADDITIONAL ACTIVITY FIRING UP ACROSS NORTHERN
ILLINOIS NEAR THE FRONT.

THE 12Z NAM HAS NOW CAUGHT ON WITH THE CONSISTANT GFS AND ECMWF
REGARDING THE QUICKER FRONTAL SPEED. MODEL BLEND HAS THE COLD FRONT
TO OUR FAR NORTHWEST COUNTIES BY 00Z THIS EVENING AND SOUTH OF THE
AREA AROUND 09Z. ALONG AND AHEAD OF THE FRONT...RAPID REFRESH
REFLECTIVITY FORECAST...RADAR TRENDS...MODEL INSTABILITY PROGS AND
OVERALL SYSTEM DYNAMICS...SUGGEST LIKELY TO CATEGORICAL POPS TONIGHT
TAPPERING OFF TO CHANCE AFTER 06Z NORTHWEST.

INSTABILITY PROGS ARE SHOWING 2000 J/KG OR MORE POOLED IN THE
VICINITY OF THE COLD FRONT 00Z THIS EVENING...WHILE MODEL TIME
SECTIONS ARE SHOWING DEEP MOISTUE IN THE COLUMN. MODELS ALSO SHOW
STRONG ELONGATED UPPER VERTICAL MOTION FIELDS AND...ALONG WITH RADAR
TRENDS AND RAPID REFRESH...SUGGEST SEVERAL LINES OF STORMS LIKELY IN
THE VICINITY AND AHEAD OF THE FRONT. CENTRAL INDIANA WILL ALSO BE
WITHIN DECENT 25 KNOT OR MORE LOW LEVEL FLOW AND BE IN THE RIGHT
REAR QUADRANT OF A 90 PLUS UPPER LEVEL JET ACROSS THE GREAT LAKES.
THUS...SPC DAY 1 SLIGHT RISK FOR DAMAGING WINDS AND LARGE HAIL
CERTAINLY IS WARRANTED.

MOS TEMPERATURES ARE IN SURPRISINGLY DECENT AGREEMENT CONSIDERING A
FRONT THIS STRONG....SO WILL GO WITH A BLEND.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
ISSUED AT 141 PM EDT THU AUG 16 2012

THE MAIN CHALLENGE TO THE SHORT TERM WILL BE WHETHER OR NOT TO HOLD
ON MORNING POPS FRIDAY AS WELL AS CLOUD COVER AND TEMPERATURES.
THEN...THE FOCUS WILL SHIFT TO TEMPERATURES AS COOL CANADIAN HIGH
PRESSURE BUILDS IN BEHIND THE DEPARTING COLD FRONT.

THE 12Z NAM IS NOW FASTER AND VERY NEAR THE GFS AND ECWMF REGARDING
THE FRONTAL POSITION AT 12Z FRIDAY. SO...A MODEL BLEND LOOKS GOOD.
MODELS HAVE THE FRONT ACROSS NORTH CENTRAL KENTUCKY BY 12Z FRIDAY
WITH DEEPER MOISTURE AND LIFT SOUTH OF SOUTH CENTRAL INDIANA.
THUS...SEE NO REASON TO KEEP EVEN A SMALL CHANCE OF MORNING SHOWERS
ACROSS OUR FAR SOUTH. HOWEVER...WITH MODEL TIME SECTIONS AGREEING ON
LINGERING POST-FRONTAL LOW LEVEL MOISTURE AND CYLCONIC FLOW ALOFT ON
THE SOUTH SIDE OF THE ONTARIO UPPER LOW...SHOULD SEE A DECENT AMOUNT
OF DIURNAL AFTERNOON CU. WITH TIME SECTIONS SHOWING THE REST OF THE
COLUMN DRY...SHOULD SEE SOME SUNSHINE...HOWEVER. PREFER THE COOLER
GFS AND ECMWF 850 TEMPERATURES WITH THE STRENGTH OF THIS SYSTEM.
THIS WOULD FAVOR THE COOLER GFS MOS TEMPERATURES WHICH HAVE BEEN
PREFERED ALL ALONG.

FOR THE REST OF THE WEEKEND...MODELS IN GOOD AGREEMENT ON BROAD AREA
OF AFOREMENTIONED HIGH PRESSURE ACROSS THE MIDWEST AND LOWER GREAT
LAKES THROUGH SUNDAY. IN ADDITION...MODEL TIME SECTIONS WERE SHOWING
LOW LEVEL DRYING AND WERE HINTING AT MOSLT ONLY CIRRUS THROUGH THE
WEEKEND IN THE PERSISTANT UPPER CYCLONIC FLOW.

MODEL 850 MILLIBAR TEMPERATURES CHANGE LITTLE THIS WEEKEND AND ARE
PRETTY CLOSE...SO A MOS BLEND LOOKS JUST FINE WITH AFTERNOON HIGHS
MOSTLY IN THE 70S EXCEPT FOR PERHAPS FAR SOUTH WHERE HIGHS COULD
REACH 80. OVERNIGHT LOWS WILL ONLY BE IN THE 50S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ISSUED AT 141 PM EDT THU AUG 16 2012

GUIDANCE IS IN GENERAL AGREEMENT ON A RELATIVELY DRY AND COOL LONG
TERM PERIOD...WITH UPPER LEVEL CYCLONIC FLOW ACROSS THE GREAT
LAKES AND BROAD HIGH PRESSURE IN CONTROL AT THE SURFACE. ALLBLEND
TRENDS BACK TOWARDS CLIMATOLOGY WITH TIME...WHICH IS REASONABLE AS
FLOW BECOMES MUCH LESS AMPLIFIED AS THE PERIOD WEARS ON.

LITTLE OPPORTUNITY TO IMPROVE ON INITITIALIZATION TEMPS AS THEY
ARE REASONABLE IN LIGHT OF 850 TEMPS BEGINNING THE PERIOD 10-12C
AND RISING TO 16C BY LATE IN THE WEEK. GRADUAL WARMING TREND IS
DEPICTED WELL.

&&

.AVIATION /DISCUSSION FOR THE 162100Z KIND TAF UPDATE/...
ISSUED AT 414 PM EDT THU AUG 16 2012

LARGE CLUSTERS OF CONVECTION CURRENTLY LOCATED OVER WESTERN INDIANA
AND ILLINOIS. APPEARS CONVECTIVE THREAT WILL REMAIN HIGH IN THE
VICINITY OF KIND POSSIBLY UNTIL AROUND 170400Z...WHEN MAIN FORCING
SHOULD PUSH OUT OF THE AREA. IFR VISIBILITY RESTRICTIONS LIKELY AT
TIMES IN THE HEAVIER CELLS.

SURFACE WINDS WILL PROBABLY BE VARIABLE IN DIRECTION INTO THE
EVENING HOURS WITH THE CONVECTION AROUND...BUT A GENERAL SOUTH OR
SOUTHEAST DIRECTION APPEARS REASONABLE BASED ON STREAMLINES.
PREVIOUS DISCUSSION FOLLOWS.

MAINLY VFR THROUGH THE PERIOD OUTSIDE OF ANY THUNDERSTORMS.

INITIAL COMPLEX OF STORMS NOW PASSING THROUGH NORTHERN HALF OF THE
AREA...LIKELY ONLY BRUSHING HUF AND ONLY APPROACHING VICINITY
BMG...WITH A LULL BEFORE ADDITIONAL DEVELOPMENT IMPACTS THE AREA AS
THE FRONT APPROACHES LATER IN THE AFTERNOON/EVENING. HAVE ATTEMPTED
TO TIME BEST OPPORTUNITY FOR ADDITIONAL STORMS WITH TEMPO GROUPS
LATER THIS EVENING PRIOR TO FRONTAL PASSAGE.

MAV/LAMP WANTS TO DEVELOP POST FRONTAL STRATUS LATE TONIGHT INTO
EARLY TOMORROW...BUT THIS MAY BE AN ARTIFACT OF ITS LONG STANDING
STRUGGLES WITH LOW LEVEL MOISTURE FIELDS. WILL HINT AT THIS FOR NOW
WITH A SCT015 DECK OVERNIGHT...AND LEAVE TO LATER PACKAGES TO
EVALUATE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....NIELD
AVIATION...NIELD
Hazardous weather outlook, Aug 16, 4:36 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
436 PM EDT THU AUG 16 2012

INZ021-028>031-035>042-046>049-171000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-
HANCOCK-HENRY-
436 PM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME
SEVERE...WILL MOVE ACROSS CENTRAL INDIANA.

HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF
HEAVY DOWNPOURS.

TIMING: THIS AFTERNOON AND TONIGHT.

DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING
IN DRY WEATHER.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY
WITH HIGH PRESSURE BUILDING IN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>045-051>057-060>065-067>072-171000-
VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
436 PM EDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BECOME
SEVERE...WILL MOVE ACROSS CENTRAL INDIANA.

HAZARDS: DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING...BRIEF
HEAVY DOWNPOURS.

TIMING: LATE THIS AFTERNOON AND TONIGHT.

DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA TONIGHT.
THERE IS A SEVERE THUNDERSTORM WATCH OUT UNTIL MIDNIGHT EDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT RESULTING
IN DRY WEATHER.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH OF CENTRAL INDIANA FRIDAY
WITH HIGH PRESSURE BUILDING IN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT THROUGH MIDNIGHT EDT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Aug 16, 5:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             6 SW CLINTON            39.60N  87.48W
08/16/2012  E0.25 INCH       VIGO               IN   AMATEUR RADIO

            ACCOMPANIED BY HEAVY RAIN

&&

EVENT NUMBER IND1200622

BHH
Local storm report, Aug 16, 5:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             NORTH TERRE HAUTE       39.54N  87.36W
08/16/2012  E0.25 INCH       VIGO               IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200623

DRT
Local storm report, Aug 16, 5:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             NORTH TERRE HAUTE       39.54N  87.36W
08/16/2012  E0.75 INCH       VIGO               IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200624

BHH
Local storm report, Aug 16, 5:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             NORTH TERRE HAUTE       39.54N  87.36W
08/16/2012  E1.75 INCH       VIGO               IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200625

BHH
Local storm report, Aug 16, 5:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
525 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             1 N TERRE HAUTE         39.48N  87.38W
08/16/2012  E1.00 INCH       VIGO               IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200626

BHH
Local storm report, Aug 16, 5:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             TERRE HAUTE             39.47N  87.38W
08/16/2012  E0.75 INCH       VIGO               IN   TRAINED SPOTTER

&&

EVENT NUMBER IND1200627

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 11:00 AM EDTSpecial Weather StatementINDCarroll, Clinton, Tippecanoe, Warren45 min
Aug 16, 11:49 AM EDTSpecial Weather StatementINDBoone, Carroll, Clinton, Fountain, Hamilton, Howard and 4 more56 min
Aug 16, 3:43 PM EDTSpecial Weather StatementINDFountain, Parke, Vermillion62 min
Aug 16, 4:05 PM EDTSevere Thunderstorm WarningINDParke, Vermillion27 min
Aug 16, 4:44 PM EDTSevere Thunderstorm WarningINDVermillion, Vigo46 min
Aug 16, 4:47 PM EDTAreal Flood AdvisoryINDFountain, Montgomery, Parke, Putnam, Vermillion, Warren3 hr
Aug 16, 5:34 PM EDTAreal Flood WarningINDParke, Vermillion, Vigo3 hr
Aug 16, 5:42 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Sullivan48 min
Aug 16, 6:09 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Lawrence, Martin, Monroe and 1 more51 min
Aug 16, 6:15 PM EDTAreal Flood WarningINDClay, Greene, Owen, Sullivan3 hr
Aug 16, 6:27 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Lawrence, Martin48 min
Aug 16, 6:58 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Martin, Monroe47 min
Aug 16, 7:13 PM EDTAreal Flood AdvisoryINDBrown, Jackson, Lawrence, Monroe4 hr
Aug 16, 7:47 PM EDTSpecial Weather StatementINDJackson43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.